Alert archive / Alabama / Special Marine Warnings in 2016
Special Marine Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 18, 2016, 4:43 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 4:43 AM CDT (09:43 UTC)
- Expired
- Mar 18, 2016, 6:15 AM CDT
- In force
- 92 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 18, 4:38 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 18, 4:38 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT FRI MAR 18 2016
.NEAR TERM /NOW THROUGH FRIDAY NIGHT/...WEAK SFC BOUNDARY NEAR THE COAST
OR JUST OFFSHORE THIS MORNING WILL SHIFT INLAND LATE THIS MORNING
THROUGH THIS AFTERNOON WITH SURFACE DEWPTS REBOUNDING TO THE MIDDLE
60S FOR MOST OF THE FORECAST AREA BY MID TO LATE AFTERNOON. SIMILAR
TO YESTERDAY INCREASED MOISTURE CONVERGE AND VERTICAL ACCENT ALONG
THE BOUNDARY WILL HELP INITIATED MORE DAYTIME AND EVENING CONVECTION
COUPLED WITH CONTINUED FORCING IN THE MID LEVELS POSSIBLY LEADING TO
A FEW STRONG TO SEVERE THUNDERSTORMS BEGINNING LATE THIS MORNING
CONTINUING THROUGH THIS EVENING. LATEST MODEL SOUNDINGS AND HI RES
DATA DEPICT SURFACED BASED CAPES REBOUNDING TO AROUND 800 TO 1200
J/KG FOR MOST AREAS TODAY...THOUGH COULD BE POSSIBLY HIGHER TO THE
WEST AND ALONG THE COAST BY MID AFTERNOON DUE TO SOME UNCERTAINTY IN
THE GUIDANCE. WETBULB ZERO VALUES ARE TAD HIGHER COMPARED TO
YESTERDAY THOUGH MOSTLY AT 10K OR SLIGHTLY BELOW. LATEST THINKING
FROM SPC PLACES MUCH OF THE LOWER HALF OF THE FORECAST AREA IN A
MARGINAL RISK FOR SEVERE WEATHER WITH DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
WEATHER TODAY LOOKS TO BE OVER THE LOWER HALF OF THE FORECAST AREA
WHERE SFC BASED INSTABILITY AND MOISTURE REBOUND THE BEST. FOR NOW
WILL USE A LIMITED RISK FOR SEVERE WEATHER IN OUR LOCAL GRAPHICS
BASICALLY OVERLAYING THE SAME AREAS IN THE MARGINAL RISK FROM SPC.
BY LATE THIS EVENING AND OVERNIGHT MOST OF THE HEAVIER CONVECTION
MOVES OFF THE COAST FOLLOWED BY A STRONG COLD FRONT PUSHING SE
ACROSS THE REGION LATER IN THE DAY ON SAT. AS FOR FLOODING WILL
CONTINUE WITH THE CURRENT FLASH FLOOD WATCH WHICH IS MAINLY OVER THE
WESTERN HALF OF THE FORECAST AREA DUE TO POOR ANTECEDENT CONDITIONS
AND CONTINUED FLOODING WITH MOST MAJOR RIVERS OVER WESTERN PARTS OF
THE FORECAST AREA. AS FOR TEMPS WILL LEAN TOWARDS THE COOLER
ECMWF/MET MOS GUIDANCE THROUGH TONIGHT DUE TO MORE CLOUDS THAN
SUN...AND FOR BETTER CONSISTENCY WITH SURROUNDING WFOS.
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...AN UPPER TROF OVER THE
INTERIOR CENTRAL STATES AMPLIFIES WHILE ADVANCING ACROSS THE EASTERN
STATES THROUGH THE PERIOD. A SERIES OF VIGOROUS SHORTWAVES MOVING
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA EARLY SATURDAY
MORNING WILL SHIFT SOUTHEASTWARD OUT OF THE AREA THROUGH SATURDAY
EVENING AS THE UPPER TROF BEGINS TO AMPLIFY AND ADVANCE INTO THE
EASTERN STATES. AS THIS OCCURS...A FRONTAL BOUNDARY ORIENTED CLOSE TO THE
I-65 CORRIDOR EARLY SATURDAY MORNING WILL SHIFT QUICKLY EASTWARD AND
AWAY FROM THE FORECAST AREA THROUGH THE DAY AS A SURFACE LOW OVER
THE EXTREME SOUTHEAST STATES BEGINS TO MOVE OFF INTO THE WESTERN
ATLANTIC. WILL HAVE LIKELY POPS FOR NEARLY THE ENTIRE AREA SATURDAY
MORNING WHICH TAPER OFF TO SLIGHT CHANCE POPS EAST OF I-65 SATURDAY
EVENING...FOLLOWED BY DRY CONDITIONS LATER SATURDAY NIGHT. DRY
CONDITIONS CONTINUE FOR THE REMAINDER OF THE PERIOD AS A LARGE
SURFACE RIDGE OVER THE PLAINS BUILDS INTO THE REGION.
SURFACE BASED CAPES ARE EXPECTED TO INCREASE TO 500-1000 J/KG ALONG
AND EAST OF I-65 SATURDAY MORNING BEFORE THE FRONT EXITS TO THE EAST.
WET BULB ZERO VALUES WILL BE NEAR 10 KFT AND WHILE SHEAR VALUES WILL
BE LOW...THESE CONDITIONS INDICATE THAT A FEW STORMS MAY BECOME
STRONG TO POSSIBLY SEVERE ALONG AND EAST OF I-65 SATURDAY MORNING.
THERE IS ALSO A CONTINUED POTENTIAL FOR LOCALLY HEAVY RAINFALL
SATURDAY MORNING...ALTHOUGH THIS LOOKS TO BE CONFINED TO THE
NORTHWEST FLORIDA PANHANDLE WHICH WOULD SEE THE MOST TRAINING
CONVECTION BEFORE THE FRONT EXITS TO THE EAST. HIGHS ON SATURDAY
WILL RANGE FROM THE LOWER 70S ALONG AND EAST OF I-65 TAPERING TO
UPPER 60S FURTHER TO THE WEST. COOLER HIGHS MOSTLY IN THE LOWER 60S
FOLLOW FOR SUNDAY. LOWS SATURDAY NIGHT WILL RANGE FROM AROUND 40
INLAND TO THE LOWER/MID 40S CLOSER TO THE COAST. COOLER OVERNIGHT
LOWS FOLLOW FOR SUNDAY NIGHT WHICH RANGE FROM THE LOWER/MID 30S
INLAND TO NEAR 40 AT THE COAST. /29
.LONG TERM /MONDAY THROUGH THURSDAY/...THE UPPER TROF CONTINUES OFF
INTO THE WESTERN ATLANTIC THROUGH TUESDAY LEAVING A NEARLY ZONAL FLOW
OVER THE FORECAST AREA WHILE A LARGE SURFACE HIGH OVER THE REGION
MOVES OFF INTO THE WESTERN ATLANTIC AND ALLOWS FOR A RETURN FLOW TO
DEVELOP. ANOTHER UPPER TROF ADVANCES ACROSS THE WESTERN STATES AND
INTO THE PLAINS THROUGH THURSDAY WITH AN ASSOCIATED SURFACE LOW
EXPECTED TO DEVELOP OVER THE SOUTHERN OR CENTRAL PLAINS. WILL
CONTINUE WITH DRY CONDITIONS THROUGH WEDNESDAY WITH CHANCE POPS
RETURNING TO MOST OF THE AREA ON THURSDAY AHEAD OF THIS NEXT SYSTEM.
HIGHS ON MONDAY WILL BE MAINLY IN THE LOWER 60S THEN TREND TO THE
MID TO UPPER 70S THROUGH THURSDAY. LOWS MONDAY NIGHT WILL RANGE FROM
THE UPPER 30S INLAND TO THE MID 40S AT THE COAST...THEN TREND
SIGNIFICANTLY WARMER TO THE MID 50S INLAND/LOWER 60S NEAR THE COAST
BY WEDNESDAY NIGHT. /29
&&
.MARINE...A MODERATE EAST TO SOUTHEAST WIND FLOW CAN BE EXPECTED
THROUGH EARLY THIS AFTERNOON SHIFTING MORE SOUTH THEN SOUTHWEST THIS
EVENING THROUGH EARLY SAT MORNING AHEAD OF STRONG COLD FRONT
APPROACHING FROM THE NW. THE STRONG FRONT WILL MOVE ACROSS THE
MARINE AREA DURING THE DAY ON SAT LEADING TO A STRONG OFFSHORE FLOW
LATE SAT THROUGH MON MORNING. SEAS UP 8 FT WELL OFFSHORE WILL BE
LIKELY LEADING TO SMALL CRAFT ADVISORIES THROUGH LATE SAT THROUGH
SUN NIGHT. A FEW STRONG THUNDERSTORMS WILL ALSO BE LIKELY LATER
TODAY THROUGH EARLY SAT AHEAD AND ALONG THE FRONT. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 61 72 41 / 80 70 70 10
PENSACOLA 75 64 73 45 / 80 70 70 20
DESTIN 74 67 73 49 / 80 70 60 20
EVERGREEN 74 60 71 40 / 80 70 70 10
WAYNESBORO 73 57 66 38 / 80 60 60 0
CAMDEN 74 59 69 40 / 80 60 70 10
CRESTVIEW 76 63 73 43 / 80 70 70 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALZ051>053-261>266.
FL...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ067-075-076-078-
079.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Mar 17, 4:19 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 419 PM CDT THU MAR 17 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-182130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 419 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREAT WILL BE LARGE HAIL. OTHER HAZARDS IN STRONG TO SEVERE STORMS...WILL BE BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING...AND VISIBILITY REDUCING HEAVY RAIN. FORECASTS INDICATE THAT THE DEVELOPING WEST TO EAST BAND OF STORMS TO THE NORTH OF THE COAST...SWEEPS SOUTHEAST ACROSS THE COAST AND OFFSHORE THIS EVENING. FOLLOWING THE PASSAGE OF THESE STORMS...A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY IS POSSIBLE UNTIL FRIDAY AS STORM COVERAGE INCREASES YET AGAIN. SEVERAL AREA RIVERS ARE EXPERIENCING FLOODING....SEE THE LATEST RIVER FORECAST FOR MORE INFORMATION. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FRIDAY THROUGH SATURDAY. SOME OF THE STORMS COULD BE STRONG TO BRIEFLY SEVERE. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. SEVERAL AREA RIVERS ARE EXPERIENCING FLOODING....SEE THE LATEST RIVER FORECAST FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL BE POSSIBLE ON AN ISOLATED BASIS THROUGH SATURDAY. GMZ630>635-650-655-670-675-182130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 419 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREAT WILL BE LARGE HAIL. OTHER HAZARDS IN AND NEAR STRONG TO SEVERE MARINE STORMS WILL BE...LOCALLY HIGHER WINDS...WAVES...SEAS...FREQUENT LIGHTNING...AND VISIBILITY REDUCING HEAVY RAIN. FORECASTS INDICATE THAT THE DEVELOPING WEST TO EAST BAND OF STORMS TO THE NORTH OF THE COAST...SWEEPS SOUTHEAST ACROSS THE COAST AND OFFSHORE THIS EVENING. FOLLOWING THE PASSAGE OF THESE STORMS...A BRIEF BREAK IN THE THUNDERSTORM ACTIVITY IS POSSIBLE UNTIL FRIDAY AS STORM COVERAGE INCREASES YET AGAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDS IN AND NEAR MARINE STORMS WILL BE LOCALLY HIGHER WINDS...WAVES...SEAS...FREQUENT LIGHTNING...AND VISIBILITY REDUCING HEAVY RAIN THROUGH SATURDAY. A STRONG COLD FRONTAL PASSAGE BRINGS A WIND SHIFT ON SATURDAY...BRINGING A QUICK END TO THE RAIN CHANCES BY SATURDAY NIGHT. FOLLOWING THE FRONTAL PASSAGE...STRONG OFFSHORE FLOW SETS UP RESULTING IN BUILDING SEAS AND CHOPPY TO ROUGH CONDITIONS ON PROTECTED WATERWAYS SATURDAY NIGHT...CONTINUING THROUGH EARLY SUNDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR THE LATTER HALF OF THE WEEKEND.
In the hours before
Special weather statement, Mar 17, 10:45 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1045 PM CDT THU MAR 17 2016
FLZ205-206-180400-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
1045 PM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKALOOSA COUNTY UNTIL
1100 PM CDT...
AT 1043 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DESTIN TO NEAR MARY
ESTHER...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WALTON BEACH...DESTIN...MARY ESTHER...OCEAN CITY...EGLIN AFB...LAKE
LORRAINE...WRIGHT...SHALIMAR...CINCO BAYOU.
LAT...LON 3039 8676 3041 8666 3041 8675 3049 8673
3050 8645 3049 8646 3051 8639 3045 8640
3048 8648 3043 8656 3045 8660 3046 8660
3043 8661 3040 8660 3039 8652 3042 8649
3038 8640 3039 8658
TIME...MOT...LOC 0343Z 285DEG 29KT 3049 8640 3040 8657 3040 8670The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Mar 17, 7:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 23 min |
| Mar 17, 7:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 65 min |
| Mar 17, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Mar 17, 8:02 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 58 min |
| Mar 17, 8:16 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| Mar 17, 8:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Mar 17, 8:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
| Mar 17, 8:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Mar 17, 9:12 PM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 17, 9:20 PM CDT | Special Marine Warning | MOB | 55 min | |
| Mar 17, 9:30 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Mar 17, 10:00 PM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 17, 10:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 17, 10:18 PM CDT | Special Marine Warning | MOB | 57 min | |
| Mar 17, 11:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Mar 17, 11:30 PM CDT | Special Marine Warning | MOB | 60 min | |
| Mar 18, 12:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Mar 18, 1:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Mar 18, 5:25 AM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 50 min |
| Mar 18, 6:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Mar 18, 6:59 AM CDT | Special Marine Warning | MOB | 31 min | |
| Mar 18, 7:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 18, 8:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Mar 18, 4:05 PM CDT | Small Craft Advisory | MOB | 66 hr | |
| Mar 17, 8:52 PM CDT | Special Weather Statement | MOB | Santa Rosa | 53 min |
| Mar 17, 9:28 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 47 min |
| Mar 17, 9:50 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 55 min |
| Mar 17, 10:01 PM CDT | River Flood Warning | MOB | Okaloosa | 4 days |
| Mar 17, 10:15 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 30 min |
| Mar 17, 10:45 PM CDT | Special Weather Statement | MOB | Okaloosa | 15 min |
| Mar 17, 7:05 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 25 min |
| Mar 17, 7:15 PM CDT | Special Weather Statement | MOB | George | 45 min |
| Mar 17, 7:23 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 37 min |
Nearby
Special Marine Warnings in Alabama, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.